Alfred Ramani

CNRS, UMR 7644, 91128 Palaiseau, France
Centre de Physique Theorique, Ecole Polytechnique


Grammaticos B., Ramani A., Guha P.
We study second-order, second-degree systems related to the Painlevé equations which possess one and two parameters. In every case we show that by introducing a quantity related to the canonical Hamiltonian variables it is possible to derive such a second-degree equation. We investigate also the contiguity relations of the solutions of these higher-degree equations. In most cases these relations have the form of correspondences, which would make them non-integrable in general. However, as we show, in our case these contiguity relations are indeed integrable mappings, with a single ambiguity in their evolution (due to the sign of a square root).
Keywords: Painlevé equations, contiguity relations, second-degree differential equations, Hamiltonian formalism
Citation: Grammaticos B., Ramani A., Guha P.,  Second-degree Painlevé Equations and Their Contiguity Relations, Regular and Chaotic Dynamics, 2014, vol. 19, no. 1, pp. 37-47
Nagoya H., Grammaticos B., Ramani A.
We present a cascade of quantum Painlevé equations consisting in successive contiguity relations, whereupon starting form a continuous equations we obtain a discrete one, and continuous limits of the latter. We start from the quantum Painlevé V and in the process derive the quantum form of continuous PIII which was missing in previous studies.
Keywords: discrete systems, quantization, Painlevé equations
Citation: Nagoya H., Grammaticos B., Ramani A.,  Quantum Painlevé Equations: from Continuous to Discrete and Back, Regular and Chaotic Dynamics, 2008, vol. 13, no. 5, pp. 417-423
Grammaticos B., Ramani A.
We show how, starting from the geometrical description of discrete Painlevé equations in terms of affine Weyl groups, one can generate new second-order systems. We use this approach to introduce a new definition of the discrete Painlevé equations which eschews the reference to continuous systems.
Keywords: discrete Painlevé equations, integrability, Weyl groups, Bäcklund transformations
Citation: Grammaticos B., Ramani A.,  Generating discrete Painlevé equations from affine Weyl groups , Regular and Chaotic Dynamics, 2005, vol. 10, no. 2, pp. 145-152
DOI: 10.1070/RD2005v010n02ABEH000308
Tamizhmani K. M., Grammaticos B., Carstea A. S., Ramani A.
We present a detailed study of the properties of two q-discrete Painlevé IV equations: singularity structure, bilinear forms, auto-Bäcklund/Schlesinger transformations, rational solutions as well as special solutions obtained through second- or first-order linear equations.
Citation: Tamizhmani K. M., Grammaticos B., Carstea A. S., Ramani A.,  The $q$-discrete Painlevé IV equations and their properties, Regular and Chaotic Dynamics, 2004, vol. 9, no. 1, pp. 13-20
Lafortune S., Carstea A. S., Ramani A., Grammaticos B., Ohta Y.
Integrable Third-Order Mappings and their Growth Properties
2001, vol. 6, no. 4, pp.  443-448
We study the degree growth of the iterates of the initial conditions for a class of third-order integrable mappings which result from the coupling of a discrete Painlevé equation to an homographic mapping. We show that the degree grows like $n^3$. In the special cases where the mapping satisfies the singularity confinement requirement we find a slower, quadratic growth. Finally we present a method for the construction of integrable $N$th-order mappings with degree growth $n^N$.
Citation: Lafortune S., Carstea A. S., Ramani A., Grammaticos B., Ohta Y.,  Integrable Third-Order Mappings and their Growth Properties, Regular and Chaotic Dynamics, 2001, vol. 6, no. 4, pp. 443-448
Kruskal M. D., Tamizhmani K. M., Grammaticos B., Ramani A.
Asymmetric Discrete Painleve Equations
2000, vol. 5, no. 3, pp.  273-280
We investigate the possible integrable nonautonomous forms of a given class of mappings involving more than one dependent variable. These integrable discrete systems define "asymmetric" Painlevé equations. Our main tool of investigation is the application of the singularity confinement discrete integrability criterion. A new way of implementing it, first proposed for the singularity analysis of continuous systems, is also introduced.
Citation: Kruskal M. D., Tamizhmani K. M., Grammaticos B., Ramani A.,  Asymmetric Discrete Painleve Equations, Regular and Chaotic Dynamics, 2000, vol. 5, no. 3, pp. 273-280
Grammaticos B., Ramani A.
The Hunting for the Discrete Painleve Equations
2000, vol. 5, no. 1, pp.  53-66
We review our findings on discrete Painleve equations with emphasis on the two direct methods we have proposed for their derivation: deautonomisation through singularity confinement and geometrical approach based on affine Weyl groups. The question of integrability of discrete Painleve equations is also addressed in terms of the existence of a Lax pair or of a description in the frame of the Grand Scheme. A list of discrete Painleve equations, as complete as possible but still not exhaustive, is also presented.
Citation: Grammaticos B., Ramani A.,  The Hunting for the Discrete Painleve Equations, Regular and Chaotic Dynamics, 2000, vol. 5, no. 1, pp. 53-66

Back to the list